This is one of the main concerns of patient's coming in for Botox and/or facial fillers.  There is always a possibility of minor bruising anytime the skin is penetrated with a needle.  That being said, most patients that have Botox and/or fillers do not bruise.  

Patient's that are taking blood thinners such as aspirin, Plavix, warfarin (Coumadin), fish oil, and even herbal supplements are definitely at a higher risk and must be told about this prior to treatment.  I must mention, that this is not an absolute contraindication.  In fact, I perform injections in many patients taking daily baby aspirin for preventive reasons and as long as I am careful with the technique, I have not noticed an increase risk of bruising.  I must mention, that I am more careful with this patient's when they are requesting treatment closer to an event and I might recommend in this scenario to have the injections afterwards if they do not want a risk showing up at any event with a bruise.
How can we prevent bruising then? I encourage patients to start taking arnica pills for 2-3 days prior to their injectable appointment and to continue taking them for 3-5 days after. From a technical standpoint, injecting Botox with careful attention to those small veins that are sometimes noticeable through the skin, will prevent  injecting into a vein which will result in bruising. In terms of fillers, many surgeons believe that using blunt cannulas could decrease the chances of bruising. This being said, a surgeon that is used to inject with needles rather than cannulas, does not necessarily have a higher bruising rate.  Therefore, there is much to do with technique than with the actual use of a needle versus a cannula.